Kratom Withdrawal: What You Can Expect – Healthline

Kratom is often seen by people as an alternative to opioids because it acts on the brain the same way when taken in higher doses. Unfortunately, this also means that kratom has a somewhat similar addiction potential.

As with other substances with opioid-like effects, kratom can cause tolerance, cravings, and dependence. Eventually, this can lead to physical and psychological withdrawal symptoms when people stop using it.

Kratom withdrawal produces many of the same symptoms as opiates and opioids withdrawal, though they aren’t always as severe.

Physical symptoms include:

Psychological symptoms include:

How fast withdrawal symptoms kick in and how long they last is dependent on how much you were using and for how long.

The size of your last dose will also impact when the effects wear off and when withdrawal symptoms set in.

Symptoms can come on fast — within just a few hours of your last dose. This is typically within 12 to 24 hours.

Symptoms can last around 3 to 10 days.

Not everyone who regularly uses kratom becomes dependent on it or experiences withdrawal symptoms when they stop using it.

The risk for dependence and potential withdrawal tends to increase when you take it in higher doses — usually 5 grams or more taken more than 3 times per day. This isn’t a hard and fast rule, though, and everyone is different.

People who self-medicate with kratom for pain or take kratom to try to mitigate the withdrawal effects of other substance may be more likely to experience dependence and withdrawal.

While the symptoms of kratom withdrawal can be uncomfortable, you can usually manage them on your own at home.

Here are some things that can help:

  • Take an over-the-counter (OTC) pain reliever. Acetaminophen (Tylenol), aspirin, and nonsteroidal anti-inflammatory drugs (NSAIDs), like ibuprofen, can help relieve muscle aches and fever.
  • Stay hydrated. Vomiting, diarrhea, and excessive sweating can lead to dehydration. Drink plenty of fluids, including water and a rehydrating solution like Pedialyte to help replenish lost water and electrolytes.
  • Take an OTC antidiarrheal drug. Take an OTC antidiarrheal drug, like Imodium or Pepto-Bismol, to stop diarrhea.
  • Eat small, frequent meals. Eating small, frequent meals and sticking to a bland diet can help with nausea and vomiting and help ease stomach discomfort.
  • <…….

    Source: https://www.healthline.com/health/kratom-withdrawal

Add a Comment

Your email address will not be published. Required fields are marked *